Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can I receive facial filler injections if I take Coumadin?
May 25, 2011

I am suffering from facial wasting, however, I am on coumadin blood thinner, so for me sculptra injections for facial wasting is not an option for me since it would require me to get off blood thinners to do the procedure. I am left with no options for my facial wasting, as you can imagine people are constantly looking at me and making comments. Looking into options for facial wasting treatment for people like me that cannot get injections. Now give me a smile, be happy for me I made it this far with 20 plus years having this hiv in my body. For this I am grateful, but not easy to live with a face that makes me look sick as I look. I give you a smile right now so I am smiling for you so now you can give me a smile, I try to keep a happy attitude as much as I can although not easy at times but I try.

thanks, edwin :)

Response from Dr. Pierone

Hello, and thanks for posting.

This is actually a common scenario and is misunderstood by many. One does not have to stop Coumadin or other blood thinners in order to treat facial wasting. There will simply be more bruising related to the blood thinner.

In the ideal situation, we stop aspirin, fish oil, and vitamin E prior to a procedure in order to reduce the amount of bruising. Many people take medication (like aspirin) or supplements that have blood thinning properties and may safely stop these agents. However, if someone has had a stroke or a heart attack and is on aspirin to prevent another one, I certainly don't want them to stop this medication for a Sculptra injection.

Likewise, you are probably on Coumadin for a good reason and it does not need to be stopped. That said, there is a range of anticoagulation with Coumadin and attempting to have the protime (or INR) nearer the lower therapeutic range would be desirable on the treatment date.

So go ahead and get treated and best of luck!



Previous
does my HIV regimen cause lipoatrophy?
Next
Any recommendations for switching meds from atripla to reduce lipatrophy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement